Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Isoperimetric curves on hyperbolic surfaces


Authors: Colin Adams and Frank Morgan
Journal: Proc. Amer. Math. Soc. 127 (1999), 1347-1356
MSC (1991): Primary 30F99, 53C99, 53A99, 49Q99
DOI: https://doi.org/10.1090/S0002-9939-99-04778-4
Published electronically: January 28, 1999
MathSciNet review: 1487351
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Least-perimeter enclosures of prescribed area on hyperbolic surfaces are characterized.


References [Enhancements On Off] (What's this?)

  • [A] Colin Adams, Maximal cusps, collars and systoles for hyperbolic surfaces, Indiana Univ. Math. J., to appear.
  • [HM] Joel Hass and Frank Morgan, Geodesics and soap bubbles in surfaces, Math. Z. 223 (1996), 185-196. MR 97j:53009
  • [HHM] Hugh Howards, Michael Hutchings, and Frank Morgan, The isoperimetric problem on surfaces, Amer. Math. Monthly, to appear.
  • [M] Frank Morgan, Geometric Measure Theory: a Beginner's Guide, Academic Press, second edition, 1995. MR 96c:49001
  • [S] P. Schmutz, Riemann surfaces with shortest geodesic of maximal length, Geom. and Func. Anal. 3 (1993), 564-631. MR 95f:30060

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 30F99, 53C99, 53A99, 49Q99

Retrieve articles in all journals with MSC (1991): 30F99, 53C99, 53A99, 49Q99


Additional Information

Colin Adams
Affiliation: Department of Mathematics, Williams College, Williamstown, Massachusetts 01267
Email: colin.adams@williams.edu

Frank Morgan
Affiliation: Department of Mathematics, Williams College, Williamstown, Massachusetts 01267
Email: frank.morgan@williams.edu

DOI: https://doi.org/10.1090/S0002-9939-99-04778-4
Keywords: Isoperimetric problem, hyperbolic surface
Received by editor(s): August 6, 1997
Published electronically: January 28, 1999
Communicated by: Christopher B. Croke
Article copyright: © Copyright 1999 American Mathematical Society

American Mathematical Society